# SDR 99ZZZX592

- Difficulty date: November 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N201QG
- Make and model: Mooney M20J
- Aircraft serial: 240340
- Engine: Lyc IO360A3B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: D4LN2021
- Condition: Worn
- Location: Engine
- Part time: 421 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT WAS FORCED TO MAKE AN OFF-AIRPORT GEAR UP LANDING IN A FIELD DUE TO A LOSS OF ENGINE POWER.  SUBSEQUENT INVESTIGATION REVEALED THE ENGINE MAGNETO HAD EXCESSIVE WEAR ON THE CAM.  THIS CAUSED IMPROPER POINT GAP CAUSING MAGNETO TO MALFUNCTION AND CREATE THE LOSS OF ENGINE POWER.
